Hives/Swelling of face

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2008
Total Posts : 2
   Posted 5/27/2008 7:39 AM (GMT -6)   
about three weeks ago I began to get hives on my arms and hands. The hives soon moved to my shoulders, back, and torso, and then moved to my face, legs, and finally feet. They are never in the same spot two days in a row. Today I woke up and my lower lip and surrounding region was swollen. I've been to urgent care twice and the ER once because my throat began to swell up. The urgent care couldn't do anything for me, and the ER gave me Prednisone, which helped while I was on it, but the hives came right back after that. I'm assuming it's an allergic reaction to something, but we've gone over everything I've eaten or touched. I've been taking 10mg of Zyrtec every morning, and sometimes at night if the hives are still visible. I have many allergies, but I've always just gotten the runny nose, itchy eyes, etc. the normal allergy symptoms. I have eliminated all traces of the allergies I can without sealing myself inside a bubble.The doctors don't seem to be able to do anything, so here I am

Forum Moderator

Date Joined Apr 2004
Total Posts : 23360
   Posted 5/27/2008 1:28 PM (GMT -6)   
Have you seen a specialist such as an allergist to help you? Do you have a prescription for an epi pen in case it becomes dangerous? Hives can be a tricky thing so I suggest you find a good doctor to help you find the culprit(s).

Btw, welcome to Healingwell :) I'm so sorry you are going thru so much. Hives are absolutely horrible!
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Allergies-Singulair
~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis~Sacroiliitis-epidural injections
To help Healingwell - click here: DONATE


New Member

Date Joined May 2008
Total Posts : 2
   Posted 5/29/2008 3:51 PM (GMT -6)   
I have seen an allergist, and he recently prescribed prednisone specifically for the hives. i am on 20-30 mg, twice daily. he says he thinks it's another illness, and rather than the histamines causing a fever or runny nose, i.e. the 'normal' symptoms, the histamines are building up in my skin and causing hives and swelling. although i dont know what illness lasts three weeks and isnt serious, i'm no doctor. i'll keep the thread updated.

Veteran Member

Date Joined Aug 2007
Total Posts : 4389
   Posted 5/31/2008 5:59 PM (GMT -6)   
Viral infections can do this, and are very difficult to diagnose. You might want to try taking a Vitamin C supplement (at least 500mg/day ~ work up slowly to a max of 1-3000mg/day) if you do not have kidney disease - Vitamin C fights viruses and reduces histamine. Also, you may want to try a low-histamine diet (no aged cheeses, wine, strawberries, etc. ~ look up "low histamine diet" online for specifics).

Also, has your doctor run a new set of allergy tests since this hives problem started? I ask because it is possible that you've developed a new allergy to something since your last round of allergy tests...

Good luck,
Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD (Lupus?), Osteoporosis, Anemia, T- & B-Cell Lymphopenia, malabsorption/malnutrition, Lyme Disease (Igenex Lab IgM WesternBlot positive/CDC negative), etc.
Meds:  Pulmicort, Injectable Vitamin B12, Herbs, Nutritional Supplements, Homeopathy.

New Member

Date Joined Dec 2006
Total Posts : 17
   Posted 6/5/2008 3:28 AM (GMT -6)   
I don't have what I consider hives but I do have swelling in odd area for no reason.  It has been in my feet, my hands, my face and my throat.  After seeing my allergist several times and having several allergy tests done I was diagnosed with Chronic Idopathic Angioedema.  I wasn't able to learn tons about it so far, there seems to be limited information online.  My throat has swelled up 3x now and I carry an epipen, I would assume you should as well.  I can tell you to find out if you have CIA it is a series of bloodwork, there is even a chance people inherited it.  I was put on Zyrtec as well and I add Zantac into my day as needed.  I haven't had alot of success so far but we are still working at it.  Might be work looking it up and mentioning it to your doctor.  I wish you luck!!!!
MI woman
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 8:56 PM (GMT -6)
There are a total of 2,710,838 posts in 298,937 threads.
View Active Threads

Who's Online
This forum has 153489 registered members. Please welcome our newest member, palmtree.
318 Guest(s), 12 Registered Member(s) are currently online.  Details
crohnie1985, clo2014, grdner, ArtAngel, Lymiemomster, Sherrine, Alice22, sdscnhbusdhb, Saraj, Native Texan, KatieF, Kar102

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer